Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 7, NWS Flagstaff, AZ

March 15, 2008Apache County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 15, 2008, 3:19 PM MST for Apache County, Navajo County, Arizona. It took effect at Mar 16, 2008, 7:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2008, 3:19 PM MST (22:19 UTC)
In effect from
Mar 16, 2008, 7:00 AM MST
Expired
Mar 16, 2008, 6:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2644 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 152219
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
319 PM MST SAT MAR 15 2008

AZZ011-014-017-160700-
/O.NEW.KFGZ.WI.Y.0007.080316T1400Z-080317T0100Z/
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-080316T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP
319 PM MST SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM MST SUNDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STRONG STORM SYSTEM APPROACHING THE REGION WILL BRING WINDY
CONDITIONS TO EASTERN ARIZONA THROUGH THIS EVENING. SUSTAINED 
WINDS OF 20 TO 35 MPH...WITH GUSTS OF 45 TO 55 MPH WILL CONTINUE
THROUGH 7 PM MST. WINDS WILL DECREASE OVERNIGHT...BUT WILL
INCREASE AGAIN BY SUNDAY MORNING AS THE STORM SYSTEM CONTINUES TO
APPROACH THE AREA. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF
45 TO 50 MPH WILL DEVELOP SUNDAY MORNING...CONTINUING INTO THE 
AFTERNOON. 

PEAK WIND GUSTS OBSERVED THROUGH 3 PM MST INCLUDE:

SHOW LOW..........45 MPH. 
SAINT JOHNS.......48 MPH 
WINDOW ROCK.......51 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009-010-012-013-015-016-039-040-160200-
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-080316T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY...
WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....
DILKON...KYKOTSMOVI
319 PM MST SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A POTENT STORM SYSTEM APPROACHING THE REGION WILL BRING STRONG
SOUTHWEST WINDS FOR AREAS ALONG AND NORTHEAST OF THE MOGOLLON RIM
THROUGH EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 35 MPH...WITH
GUSTS OF 45 TO 55 MPH WILL CONTINUE. THE STRONGEST WINDS ARE
EXPECTED OVER THE LITTLE COLORADO RIVER VALLEY...WHERE PERIODS OF
REDUCED VISIBILITIES IN BLOWING DUST ARE POSSIBLE.

PEAK WIND GUSTS OBSERVED THROUGH 3 PM MST INCLUDE:

FLAGSTAFF.....48 MPH.
WINSLOW.......52 MPH.
TUBA CITY.....47 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$


JJ
6 follow-up statements
000 
WWUS75 KFGZ 160200
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 PM MST SAT MAR 15 2008

AZZ011-014-017-161000-
/O.EXP.KFGZ.WI.Y.0006.000000T0000Z-080316T0200Z/
/O.CON.KFGZ.WI.Y.0007.080316T1400Z-080317T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP
700 PM MST SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST SUNDAY. 

A STRONG STORM SYSTEM APPROACHING THE REGION WILL BRING WINDY
CONDITIONS TO EASTERN ARIZONA THROUGH THIS EVENING. SUSTAINED
WINDS OF 15 TO 25 MPH...WITH GUSTS OF 30 TO 40 MPH WILL CONTINUE
THROUGH MIDNIGHT MST. WINDS WILL DECREASE OVERNIGHT...BUT WILL
INCREASE AGAIN BY SUNDAY MORNING AS THE STORM SYSTEM CONTINUES TO
APPROACH THE AREA. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF
45 TO 50 MPH WILL DEVELOP SUNDAY MORNING...CONTINUING INTO THE
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009-010-012-013-015-016-039-040-160300-
/O.EXP.KFGZ.WI.Y.0006.000000T0000Z-080316T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY...
WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....
DILKON...KYKOTSMOVI
700 PM MST SAT MAR 15 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

DUE TO SURFACE COOLING AND WEAKENING WINDS ALOFT THIS EVENING...
THE SOUTHWEST WINDS WILL CONTINUE TO DECREASE INTO THE 15 TO 25
MPH RANGE WITH GUSTS FROM 30 TO 40 MPH THROUGH MIDNIGHT. FOR THIS
REASON THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$
000 
WWUS75 KFGZ 160234
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
734 PM MST SAT MAR 15 2008

AZZ011-014-017-161100-
/O.CON.KFGZ.WI.Y.0007.080316T1400Z-080317T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP
734 PM MST SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST SUNDAY. 

A STRONG STORM SYSTEM APPROACHING THE REGION WILL BRING WINDY
CONDITIONS TO EASTERN ARIZONA AGAIN ON SUNDAY. WINDS WILL
INCREASE BY SUNDAY MORNING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS OF 45 TO 50 MPH WILL DEVELOP SUNDAY MORNING...CONTINUING
INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 160903
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
203 AM MST SUN MAR 16 2008

AZZ011-014-017-161815-
/O.CON.KFGZ.WI.Y.0007.080316T1400Z-080317T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP
203 AM MST SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON. 

A STRONG STORM SYSTEM WILL BRING WINDY CONDITIONS TO EASTERN
ARIZONA TODAY. EXPECT SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS
TO 45 MPH TO DEVELOP BEFORE NOON AND THEN CONTINUE
THROUGH MUCH OF THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 161811
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1111 AM MST SUN MAR 16 2008

AZZ011-014-017-170100-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-080317T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP
1111 AM MST SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

A STRONG STORM SYSTEM WILL CONTINUE TO BRING WINDY CONDITIONS TO
EASTERN ARIZONA TODAY. EXPECT SOUTHWEST WINDS OF 20 TO 35 MPH WITH
GUSTS UP TO 45 MPH TO CONTINUE UNTIL LATE THIS AFTERNOON.

SOME WIND GUSTS REPORTED AS OF 1100 AM MST INCLUDE...

ST. JOHNS .................. 39 MPH.
WINDOW ROCK ................ 30 MPH.
SHOW LOW ................... 37 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 162117
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
217 PM MST SUN MAR 16 2008

AZZ011-014-017-170100-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-080317T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP
217 PM MST SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

A STRONG STORM SYSTEM WILL CONTINUE TO BRING WINDY CONDITIONS TO
EASTERN ARIZONA THIS AFTERNOON. EXPECT SOUTHWEST WINDS OF 20 TO 35 MPH
WITH GUSTS UP TO 45 MPH TO CONTINUE UNTIL LATE THIS AFTERNOON.

SOME WIND GUSTS REPORTED AS OF 200 PM MST INCLUDE...

GREER ...................... 36 MPH
ST. JOHNS .................. 40 MPH.
WINDOW ROCK ................ 43 MPH.
SHOW LOW ................... 37 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 170056
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
556 PM MST SUN MAR 16 2008

AZZ011-014-017-170200-
/O.EXP.KFGZ.WI.Y.0007.000000T0000Z-080317T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP
556 PM MST SUN MAR 16 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...THEREFORE THE
ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...BREEZY WINDS OF 15
TO 25 MPH WITH GUSTS TO AROUND 30 MPH WILL CONTINUE THIS EVENING
BEFORE TAPERING OFF AND BECOMING LIGHT OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:00 PM MST, 19 minutes earlier.

Area forecast discussion, Mar 15, 3:00 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST SAT MAR 15 2008

.SYNOPSIS...EXPECT WINDY AND COOL CONDITIONS THIS EVENING AS A
PACIFIC STORM SYSTEM MOVES TOWARD ARIZONA. THIS STORM WILL BRING
RAIN AND SNOW SHOWERS TO THE AREA SUNDAY AND MONDAY...ALONG WITH
MUCH COLDER TEMPERATURES. EXPECT DRY AND WARMER CONDITIONS TO RETURN
TUESDAY THROUGH THE END OF NEXT WEEK.

&&

.DISCUSSION...A STRONG JET IS LOCATED ACROSS THE STATE THIS
AFTERNOON...AHEAD OF A POTENT LOW PRESSURE SYSTEM DIVING SOUTHWARD
THROUGH CALIFORNIA. WIND SPEEDS HAVE EXCEEDED ADVISORY CRITERIA
ACROSS CENTRAL AND EASTERN ARIZONA SINCE THIS MORNING...WITH 40 TO
50 MPH GUSTS COMMON. THE WIND ADVISORY FOR THESE AREAS WILL CONTINUE
THROUGH 7 PM MST THIS EVENING. STRONG WINDS ALOFT...COMBINED WITH
DEEPENING SFC LOW PRESSURE OVER NEW MEXICO...WILL CREATE VERY WINDY
CONDITIONS AGAIN FROM SUNDAY MORNING THROUGH THE AFTERNOON OVER THE
EASTERN THIRD OF THE STATE. A WIND ADVISORY HAS BEEN ISSUED FOR OUR
EASTERN BORDER ZONES FOR SUNDAY.

THE VERY COLD LOW PRESSURE SYSTEM IS FORECAST TO CLOSE OFF OVER
WESTERN ARIZONA LATE TONIGHT...THEN MOVE SLOWLY ACROSS THE
STATE...REACHING NEW MEXICO BY MONDAY. THE PRE-FRONTAL AIRMASS OVER
OUR REGION IS VERY DRY (DEWPOINTS CURRENTLY IN THE SINGLE DIGITS OR
BELOW ZERO). FOR THIS REASON...WE WILL KEEP OVERNIGHT POPS IN THE
CHANCE CATEGORY...LOWEST ACROSS EASTERN AZ. FORECAST MODELS HAVE COME
INTO BETTER AGREEMENT REGARDING A BAND OF HEAVIER PRECIP ON THE NW
SIDE OF THE LOW...ACROSS COCONINO AND YAVAPAI COUNTIES DURING THE
DAY SUNDAY. WE HAVE INCREASED POP AND RAIN/SNOW AMOUNTS FOR THIS
TIME PERIOD WITH THE AFTERNOON PACKAGE...ESPECIALLY FOR NORTHERN
COCONINO COUNTY. SNOWFALL AMOUNTS OF 2 TO 5 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...WITH SNOW LEVELS DOWN TO 3500-4500 FEET. THE HIGHEST
AMOUNTS ARE CURRENTLY EXPECTED OVER THE KAIBAB PLATEAU WHERE A SNOW
ADVISORY WILL BE ISSUED. IT WILL ALSO BECOME UNSTABLE SUNDAY MORNING
THROUGH THE EVENING...WITH SOME THUNDERSTORMS POSSIBLE. THIS WILL
LEAD TO LARGE VARIABILITY IN SNOWFALL AMOUNTS. BY MONDAY...
INSTABILITY SHOWERS WILL LINGER OVER EASTERN ARIZONA...ENDING BY
MONDAY EVENING AS THE LOW PRESSURE SYSTEM MOVES EAST OF THE REGION.

LATEST GFS AND ECMWF MODEL RUNS CONTINUE TO INDICATE THE RETURN OF
A HIGH PRESSURE PATTERN FOR LATE TUESDAY THROUGH THE END OF THE
SEVEN-DAY FORECAST...WITH DRY CONDITIONS AND TEMPS RETURNING TO
SEASONAL NORMALS.

&&

.AVIATION...FOR THE 00Z PACKAGE...GUSTY SOUTHWEST WINDS OF 20 TO 30
KTS...LOCALLY GUSTING TO NEAR 45 KTS ARE EXPECTED TO CONTINUE INTO
THE EARLY EVENING HOURS. THE STRONGEST SURFACE WINDS WILL BE LOCATED
ACROSS THE LITTLE COLORADO RIVER VALLEY. ISOLATED SNOW SHOWERS WITH
MVFR VISIBILITIES ARE POSSIBLE FROM ABOUT KGCN NORTH AND WESTWARD
THIS EVENING. OTHERWISE...VFR CONDITIONS WILL CONTINUE UNTIL 10Z
ACROSS MOST OF THE FORECAST AREA WITH INCREASING CLOUDS AND CEILINGS
OF 4-6 KFT AGL FORMING OVERNIGHT. SCATTERED SHOWERS WITH MVFR
CEILINGS...MVFR TO IFR VISIBILITIES...SNOW LEVELS OF 4-5 KFT...AND
ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 10Z MAINLY FROM THE
MOGOLLON RIM SOUTH AND WESTWARD. THESE CONDITIONS WILL SPREAD
EASTWARD AFTER 18Z SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR
AZZ009>015-016-017-039-040.

WIND ADVISORY FROM 7 AM UNTIL 6 PM MST SUNDAY FOR AZZ011-014-017.

SNOW ADVISORY FROM 7 AM UNTIL 9 PM MST SUNDAY FOR AZZ004.

&&

JJ / ONTON
Hazardous weather outlook, Mar 15, 4:30 AM MST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
430 AM MST SAT MAR 15 2008

AZZ004>018-037>040-160300-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
430 AM MST SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

AN APPROACHING STORM SYSTEM WILL PRODUCE WINDY CONDITIONS ACROSS
MUCH OF NORTHERN AGAIN TODAY. THE STRONGEST WINDS ARE ANTICIPATED
ALONG AND NORTHEAST OF THE EASTERN MOGOLLON RIM AND WHITE
MOUNTAINS...WHERE A WIND ADVISORY IS IN EFFECT UNTIL 7 PM MST THIS
EVENING. IN THE ADVISORY AREA...SOUTHWEST WINDS OF 20 TO 35 MPH WITH
GUSTS NEAR 45 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY AND MONDAY...THE POTENTIAL FOR VALLEY RAIN AND HIGH
ELEVATION SNOW SHOWERS WILL INCREASE AS THE LOW PRESSURE SYSTEM
MOVES ACROSS ARIZONA. LOCALIZED SNOWFALL TOTALS OF A FEW INCHES OR
MORE ARE LIKELY FOR ELEVATIONS ABOVE 5500 FEET BY LATE MONDAY. STAY
TUNED TO FUTURE FORECASTS WHILE THIS WEATHER SCENARIO CONTINUES TO
EVOLVE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:03 AM MSTWind AdvisoryFGZApache, Coconino, Navajo16 hr
Mar 15, 3:29 PM MSTSnow AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai39 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.